Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 26, 2016, 9:15 AM CDT for Brewster County, Texas. It took effect at Aug 27, 2016, 12:30 AM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 9:15 AM CDT (14:15 UTC)
- In effect from
- Aug 27, 2016, 12:30 AM CDT
- Expired
- Aug 28, 2016, 3:06 PM CDT
- In force
- 39 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Boquillas Crossing (BOQT2). The gauge peaked at 11.17 ft at Aug 28, 2016, 5:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08375300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
075
WGUS44 KMAF 261415
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
915 AM CDT FRI AUG 26 2016
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Castolon affecting Brewster County
Rio Grande at Johnson Ranch affecting Brewster County
Rio Grande at Boquillas-Rio Grande Village affecting Brewster
County
.Recent heavy rain in the area has resulted in water flowing into the
drainage basins running into the Rio Grande. This has contributed to
rapidly rising water in the Rio Grande at Castolon...Johnson Ranch
and at the Boquillas Ranger Station. The Rio Grande at Castolon and
at Johnson Ranch will reach flood stage this afternoon and Boquillas
Ranger Station will reach flood stage early tonight. All three
locations are expected to recede below action stage by tomorrow
afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued this afternoon or evening.
&&
TXC043-270615-
/O.NEW.KMAF.FL.W.0006.160826T1933Z-160828T1234Z/
/CSTT2.1.ER.160826T1933Z.160826T2000Z.160827T0034Z.NO/
915 AM CDT FRI AUG 26 2016
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Castolon.
* from this afternoon to Sunday morning, or until the warning is
cancelled.
* At 8AM Friday the stage was 7.9 feet (2.4 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 15.8 feet (4.8 meters) by late this afternoon. The
river will fall below flood stage by this evening.
* Impact...At 15.0 feet (4.6 meters), the river reaches minor flood
stage, and lowland flooding begins. The river begins to flood the
road between Santa Elena Canyon and Cottonwood Campground in Big
Bend National Park. The river begins to flood the parking lot at
Santa Elena Canyon, and cut off the nature trail into the canyon.
Campers in Cottonwood Campground need to prepare for possible
evacuations.
This crest compares to a previous crest of 15.7 feet (4.8 meters) on
Oct 13 2012.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Castolon 13.0 15.0 7.9 Fri 8 AM 12.2 15.6 9.4 8.7
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Castolon 4.0 4.6 2.4 Fri 8 AM 3.7 4.8 2.9 2.7
&&
LAT...LON 2909 10366 2923 10358 2920 10349 2912 10340 2900 10349
$$
TXC043-270615-
/O.NEW.KMAF.FL.W.0007.160826T2308Z-160827T1344Z/
/TELT2.1.ER.160826T2308Z.160827T0000Z.160827T0144Z.NO/
915 AM CDT FRI AUG 26 2016
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Johnson Ranch.
* from this evening to Saturday morning, or until the warning is
cancelled.
* At 8AM Friday the stage was 5.6 feet (1.7 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by this evening and continue to
rise to near 16.3 feet (5.0 meters) by this evening. The river
will fall below flood stage by this evening.
* Impact...At 15.0 feet (4.6 meters), flood stage is reached.
Moderate lowland flooding begins. Roads that lead to Cottonwood
Campground and River Road may flood. Stages are practically
synonymous with the gage at Cottonwood Campground at Castolon
(CSTT2), and therefore represent the reach from Santa Elena Canyon
through Cottonwood Campground, where damage may occur. Cattle also
graze in the lowlands, and may be threatened.
This crest compares to a previous crest of 17.1 feet (5.2 meters) on
Jul 26 2004.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Johnson Ranch 12.0 15.0 5.6 Fri 8 AM 7.2 16.3 11.8 10.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Johnson Ranch 3.7 4.6 1.7 Fri 8 AM 2.2 5.0 3.6 3.2
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305 2895 10338
$$
TXC043-270615-
/O.NEW.KMAF.FL.W.0008.160827T0530Z-160828T2006Z/
/BOQT2.1.ER.160827T0530Z.160827T0600Z.160827T0806Z.NO/
915 AM CDT FRI AUG 26 2016
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Boquillas-Rio Grande Village.
* from late tonight to Sunday afternoon, or until the warning is
cancelled.
* At 8AM Friday the stage was 3.9 feet (1.2 meters).
* flooding is forecast.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 13.7 feet (4.2 meters) by after midnight
tomorrow. The river will fall below flood stage by early tomorrow.
* Impact...At 13.0 feet (4.0 meters), the river reaches minor flood
stage. Water reaches the water pumps maintained by the park
service that are used to water the campgrounds and to provide water
to the employee living quarters. It may be necessary for park
personnel to remove the pumps.
This crest compares to a previous crest of 13.9 feet (4.2 meters) on
Aug 19 2016.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Boquillas-Rio 12.0 13.0 3.9 Fri 8 AM 3.7 5.2 13.7 11.7
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Boquillas-Rio 3.7 4.0 1.2 Fri 8 AM 1.1 1.6 4.2 3.6
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$3 follow-up statements
114
WGUS84 KMAF 261950
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 PM CDT FRI AUG 26 2016
...The Flood Warning continues for the following rivers in Texas...
Rio Grande at Castolon affecting Brewster County
Rio Grande at Johnson Ranch affecting Brewster County
Rio Grande at Boquillas-Rio Grande Village affecting Brewster County
Recent heavy rain in the area has resulted in water flowing into the
drainage basins running into the Rio Grande. This has contributed to
rapidly rising water in the Rio Grande at Castolon...Johnson Ranch
and at the Boquillas Ranger Station. The Rio Grande at Castolon and
at Johnson Ranch will reach flood stage this afternoon and Boquillas
Ranger Station will reach flood stage early tonight. All three
locations are expected to recede below action stage by tomorrow
afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued tonight or tomorrow morning.
&&
TXC043-271150-
/O.EXT.KMAF.FL.W.0006.000000T0000Z-160828T1209Z/
/CSTT2.1.ER.160826T1559Z.160826T1845Z.160827T0009Z.NO/
250 PM CDT FRI AUG 26 2016
The Flood Warning continues for
the Rio Grande at Castolon.
* until Sunday morning, or until the warning is cancelled.
* At 2PM Friday the stage was 17.3 feet (5.3 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 19.0 feet (5.8 meters), the river reaches moderate flood
stage, and begins flooding Cottonwood Campground. The river
inundates the restrooms upstream at Santa Elena Canyon parking lot.
The river begins to close all area roads.
This crest compares to a previous crest of 15.1 feet (4.6 meters) on
Sep 7 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sun Mon Tue
7AM 7AM 7AM 7AM
Castolon 13.0 15.0 17.3 Fri 2 PM 8.8 5.4 3.9 3.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sun Mon Tue
7AM 7AM 7AM 7AM
Castolon 4.0 4.6 5.3 Fri 2 PM 2.7 1.6 1.2 1.1
&&
LAT...LON 2909 10366 2923 10358 2920 10349 2912 10340 2900 10349
$$
TXC043-271149-
/O.EXT.KMAF.FL.W.0007.160826T2319Z-160827T1236Z/
/TELT2.1.ER.160826T2319Z.160827T0000Z.160827T0036Z.NO/
250 PM CDT FRI AUG 26 2016
The Flood Warning continues for
the Rio Grande at Johnson Ranch.
* from this evening to Saturday morning, or until the warning is
cancelled.
* At 2PM Friday the stage was 11.9 feet (3.6 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by this evening and continue to
rise to near 15.5 feet (4.7 meters) by this evening. The river
will fall below flood stage by this evening.
* Impact...At 15.0 feet (4.6 meters), flood stage is reached.
Moderate lowland flooding begins. Roads that lead to Cottonwood
Campground and River Road may flood. Stages are practically
synonymous with the gage at Cottonwood Campground at Castolon
(CSTT2), and therefore represent the reach from Santa Elena Canyon
through Cottonwood Campground, where damage may occur. Cattle also
graze in the lowlands, and may be threatened.
This crest compares to a previous crest of 15.1 feet (4.6 meters) on
Jul 22 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sun Mon Tue
7AM 7AM 7AM 7AM
Johnson Ranch 12.0 15.0 11.9 Fri 2 PM 8.8 7.4 5.2 5.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sun Mon Tue
7AM 7AM 7AM 7AM
Johnson Ranch 3.7 4.6 3.6 Fri 2 PM 2.7 2.3 1.6 1.6
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305 2895 10338
$$
TXC043-271149-
/O.EXT.KMAF.FL.W.0008.160827T0458Z-160828T1937Z/
/BOQT2.1.ER.160827T0458Z.160827T0600Z.160827T0737Z.NO/
250 PM CDT FRI AUG 26 2016
The Flood Warning continues for
the Rio Grande at Boquillas-Rio Grande Village.
* from this evening to Sunday afternoon, or until the warning is
cancelled.
* At 2PM Friday the stage was 3.8 feet (1.1 meters).
* flooding is forecast.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...Rise above flood stage by tonight and continue to rise
to near 14.0 feet (4.3 meters) by after midnight tomorrow. The
river will fall below flood stage by after midnight tomorrow.
* Impact...At 15.0 feet (4.6 meters), the river reaches moderate flood
stage. Water pumps submerge.
This crest compares to a previous crest of 13.9 feet (4.2 meters) on
Aug 19 2016.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sun Mon Tue
7AM 7AM 7AM 7AM
Boquillas-Rio 12.0 13.0 3.8 Fri 2 PM 10.3 8.7 3.4 3.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sun Mon Tue
7AM 7AM 7AM 7AM
Boquillas-Rio 3.7 4.0 1.1 Fri 2 PM 3.1 2.7 1.0 1.0
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$956
WGUS84 KMAF 270119
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
819 PM CDT FRI AUG 26 2016
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Castolon affecting Brewster County
...The Flood Warning continues for the following rivers in Texas...
Rio Grande at Johnson Ranch affecting Brewster County
Rio Grande at Boquillas-Rio Grande Village affecting Brewster County
The Rio Grande at Castolon has dropped below criteria now and will continue
to fall. However, the Rio Grande at Johnson Ranch and Boquillas-Rio Grande
Village may apporoach flood stage overnight and tomorrow morning respectively.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued tomorrow morning.
&&
TXC043-270149-
/O.CAN.KMAF.FL.W.0006.000000T0000Z-160828T1209Z/
/CSTT2.1.ER.160826T1559Z.160826T1845Z.160826T2131Z.NO/
819 PM CDT FRI AUG 26 2016
The Flood Warning is cancelled for
the Rio Grande at Castolon.
* At 7PM Friday the stage was 10.5 feet (3.2 meters).
* Fell below flood stage at 16:31 PM Friday.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will continue to fall to 4.5 feet (1.4 meters)
by Sunday morning.
This crest compares to a previous crest of 15.1 feet (4.6 meters) on
Sep 7 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sun Mon Tue
7AM 7AM 7AM 7AM
Castolon 13.0 15.0 10.5 Fri 7 PM 4.5 3.9 4.0 3.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sun Mon Tue
7AM 7AM 7AM 7AM
Castolon 4.0 4.6 3.2 Fri 7 PM 1.4 1.2 1.2 1.1
&&
LAT...LON 2909 10366 2923 10358 2920 10349 2912 10340 2900 10349
$$
TXC043-271719-
/O.EXT.KMAF.FL.W.0007.000000T0000Z-160827T1845Z/
/TELT2.1.ER.160827T0520Z.160827T0600Z.160827T0645Z.NO/
819 PM CDT FRI AUG 26 2016
...Flood Warning extended until Saturday afternoon...The Flood
Warning continues for
the Rio Grande at Johnson Ranch.
* until Saturday afternoon, or until the warning is cancelled.
* At 7PM Friday the stage was 13.4 feet (4.1 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 15.2 feet (4.6 meters) by after midnight
tomorrow. The river will fall below flood stage by after midnight
tomorrow.
* Impact...At 15.0 feet (4.6 meters), flood stage is reached.
Moderate lowland flooding begins. Roads that lead to Cottonwood
Campground and River Road may flood. Stages are practically
synonymous with the gage at Cottonwood Campground at Castolon
(CSTT2), and therefore represent the reach from Santa Elena Canyon
through Cottonwood Campground, where damage may occur. Cattle also
graze in the lowlands, and may be threatened.
This crest compares to a previous crest of 15.1 feet (4.6 meters) on
Jul 22 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sun Mon Tue
7AM 7AM 7AM 7AM
Johnson Ranch 12.0 15.0 13.4 Fri 7 PM 6.3 5.5 5.5 5.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sun Mon Tue
7AM 7AM 7AM 7AM
Johnson Ranch 3.7 4.6 4.1 Fri 7 PM 1.9 1.7 1.7 1.6
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305 2895 10338
$$
TXC043-271718-
/O.EXT.KMAF.FL.W.0008.160827T0943Z-160829T0352Z/
/BOQT2.1.ER.160827T0943Z.160827T1200Z.160827T1552Z.NO/
819 PM CDT FRI AUG 26 2016
...Flood Warning extended until Sunday evening...The Flood Warning
continues for
the Rio Grande at Boquillas-Rio Grande Village.
* from late tonight to Sunday evening, or until the warning is
cancelled.
* At 7PM Friday the stage was 3.9 feet (1.2 meters).
* flooding is forecast.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...Rise above flood stage by early tomorrow and continue to
rise to near 14.1 feet (4.3 meters) by tomorrow morning. The river
will fall below flood stage by tomorrow late morning.
* Impact...At 15.0 feet (4.6 meters), the river reaches moderate flood
stage. Water pumps submerge.
This crest compares to a previous crest of 13.9 feet (4.2 meters) on
Aug 19 2016.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sun Mon Tue
7AM 7AM 7AM 7AM
Boquillas-Rio 12.0 13.0 3.9 Fri 7 PM 7.8 3.6 3.5 3.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sun Mon Tue
7AM 7AM 7AM 7AM
Boquillas-Rio 3.7 4.0 1.2 Fri 7 PM 2.4 1.1 1.1 1.0
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$986
WGUS84 KMAF 271441
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
941 AM CDT SAT AUG 27 2016
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Johnson Ranch affecting Brewster County
Rio Grande at Boquillas-Rio Grande Village affecting Brewster
County
Johnson Racnch cresting today near flood stage and will begin
alling tonight. Bogquillas-Rio Grande Village crested this
morning and will begin falling this afternoon. A secondary
rise is forecast for Sunday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
This is the last statement that will be issued
&&
TXC043-271511-
/O.CAN.KMAF.FL.W.0007.000000T0000Z-160827T1845Z/
/TELT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
941 AM CDT SAT AUG 27 2016
The Flood Warning is cancelled for
the Rio Grande at Johnson Ranch.
* At 9AM Saturday the stage was 12.1 feet (3.7 meters).
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river crested below flood stage at 13.4 feet (feet
meters). The river will fall to 7.5 feet (2.3 meters) by .
This crest compares to a previous crest of 15.1 feet (4.6 meters) on
Jul 22 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Johnson Ranch 12.0 15.0 12.1 Sat 9 AM 7.5 5.3 5.0 5.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Johnson Ranch 3.7 4.6 3.7 Sat 9 AM 2.3 1.6 1.5 1.5
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305 2895 10338
$$
TXC043-271511-
/O.CAN.KMAF.FL.W.0008.000000T0000Z-160829T0352Z/
/BOQT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
941 AM CDT SAT AUG 27 2016
The Flood Warning is cancelled for
the Rio Grande at Boquillas-Rio Grande Village.
* At 9AM Saturday the stage was 10.7 feet (3.3 meters).
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...The river crested below flood stage at 10.9 feet (feet
meters). The river will fall to 6.8 feet (2.1 meters) by .
This crest compares to a previous crest of 13.9 feet (4.2 meters) on
Aug 19 2016.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Boquillas-Rio 12.0 13.0 10.7 Sat 9 AM 6.8 5.8 3.1 3.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Boquillas-Rio 3.7 4.0 3.3 Sat 9 AM 2.1 1.8 0.9 0.9
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 26, 5:49 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 26, 5:49 AM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 549 AM CDT FRI AUG 26 2016 .DISCUSSION... The latest Aviation discussion is included below. && .AVIATION... MVFR ceilings and visibility could affect KCNM, KHOB and perhaps KPEQ and KINK through 26/14Z. However, more high clouds may spread over these terminals and limit low cloud/fog development. Farther east, KFST and KMAF appear in line for showers, if not a thunderstorm, this morning. Expect VFR conditions at all area terminals this afternoon. Thunderstorms could affect terminals again this afternoon, but the probability is too low to include. && .PREV DISCUSSION... /issued 308 AM CDT FRI AUG 26 2016/ A few showers and even some storms continue across the area this morning as a mid level disturbance moves overhead. This is within southwesterly flow aloft as our region remains on the western edge of a large subtropical high over the SE U.S. Meanwhile an outflow boundary is moving south across SE NM and portions of the Permian Basin. This boundary will likely slow and stall and may become a focus for more convection later today as daytime heating occurs. Training cells are possible again today as storms move parallel to the upper flow. Heavy rain and localized flash flooding will continue to be the main threat especially across western portions of the area. This is where several inches of rain have fallen over the past few days and where the focus will remain for the next several days. At this time it appears the heavy rain will not be widespread enough to warrant a Flash Flood Watch, but this will continue to be monitored. The subtropical ridge to our east weakens late in the weekend while a couple of upper lows cut off over northern Mexico and S TX. This will keep the weather fairly active across our area with a daily chance of showers and storms and temperatures below normal early next week. Extended range models indicate an upper ridge building in over the S. Plains late next week with drying conditions and warming temperatures. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 89 71 91 71 / 30 10 20 10 Carlsbad 86 66 88 68 / 40 20 30 20 Dryden 91 71 92 72 / 30 20 20 10 Fort Stockton 87 67 89 68 / 40 20 30 10 Guadalupe Pass 80 63 81 64 / 50 20 30 20 Hobbs 83 64 86 65 / 30 20 20 20 Marfa 80 60 81 61 / 60 30 40 20 Midland Intl Airport 88 69 90 69 / 30 20 20 10 Odessa 87 69 89 70 / 30 20 20 10 Wink 88 69 91 69 / 30 20 20 10 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 67/29
Hazardous weather outlook, Aug 26, 3:03 AM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 303 AM CDT FRI AUG 26 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-262015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 303 AM CDT FRI AUG 26 2016 /203 AM MDT FRI AUG 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAPABLE OF HEAVY RAINFALL, LOCALIZED FLASH FLOODING, FREQUENT LIGHTNING STRIKES AND PERHAPS SMALL HAIL WILL BE POSSIBLE TODAY AND TONIGHT, BUT ESPECIALLY ALONG AND WEST OF A HOBBS TO FORT STOCKTON TO BIG BEND LINE. THE HEAVY RAINFALL COULD ALSO RESULT IN FLOODING ON THE RIO GRANDE RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA SATURDAY THROUGH WEDNESDAY. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL CONTINUE TO BE THE MAIN CONCERN WITH THESE STORMS, ALONG WITH FLOODING ALONG THE RIO GRANDE, IF NOT THE PECOS RIVER IN SOUTHEAST NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:13 AM CDT | Areal Flood Advisory | MAF | Presidio | 3 hr |
| Aug 26, 3:37 AM CDT | Areal Flood Advisory | MAF | Brewster, Presidio | 3 hr |
| Aug 26, 9:15 AM CDT | River Flood Warning | MAF | Brewster | 46 hr |
| Aug 26, 9:15 AM CDT | River Flood Warning | MAF | Brewster | 24 hr |
| Aug 26, 2:12 PM CDT | Areal Flood Advisory | MAF | Upton | 3 hr |
| Aug 26, 4:04 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Aug 26, 6:40 PM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 3 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.